Hail, Doniphan
- When
- June 25, 11:07 PM CST
- Where
- Doniphan County, 0.87 mi NW of Troy
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 39.790, -95.090
A stationary front, caused a severe thunderstorm with large hail, to develop in Doniphan County, in the late evening hours of June 25, 2011.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
A stationary front, caused a severe thunderstorm with large hail, to develop in Doniphan County, in the late evening hours of June 25, 2011.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 25, 10:54 PM CST, 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1154 PM CDT SAT JUN 25 2011 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... SHORT TERM (THROUGH SUNDAY MORNING)... WAKE SUBSIDENCE BEHIND THIS MORNINGS CONVECTIVE SYSTEM HAS SPREAD ACROSS THE VAST MAJORITY OF THE FORECAST AREA...WITH WEAK MCV IN THE TRAILING EDGE OF THE CIRRUS SHIELD NOW EXITING INTO NORTHEAST MISSOURI. OUTFLOW BOUNDARY HAS NOW EFFECTIVELY MERGED WITH THE WARM FRONT EXTENDING FROM NEAR WICHITA TO CLINTON...WITH CU FIELD STILL LIMITED IN VERTICAL GROWTH BY STRONG EML. ELSEWHERE...FLAT STRATUS DECK HAS RAPIDLY FILLED IN NEAR OTHER BOUNDARIES IN THE SUBSIDENCE AREA THROUGH NORTHWEST MISSOURI...ACTING TO LIMIT SIGNIFICANT ADDITIONAL DESTABILIZATION. PER OBJECTIVE ANALYSIS AND INVESTIGATION OF PROFILER PLOTS...DISTINCT H7 TROUGH AXIS AND WEAK COOLING ALOFT WAS MOVING SOUTHEAST TOWARDS THE WARM FRONT IN SRN KANSAS...WHERE THE BEST CHANCE FOR CONVECTIVE DEVELOPMENT ALIGNS LATE THIS AFTERNOON AND EVENING. COULD CONCEIVABLY SEE DEEP CONVECTION BOTH NORTH AND WEST OF THE FORECAST AREA TOWARDS A DIFFUSE FRONTAL BOUNDARY/OUTFLOW INTERFACE...AS WELL AS INTO NORTHEAST MISSOURI ON THE TRIALING ARM OF THE MCV SPOKE...THOUGH WITHOUT A DISCERNIBLE WAVE IN SATELLITE IMAGERY IMPACTING THESE AREA...CONFIDENCE IS RATHER LOW. HAVE FOLLOWED CLOSELY TO TODAYS 12Z HI-RES 4KM WRF-NMM ALONG WITH YESTERDAYS WRF-NMM RUN WHICH PERFORMED EXCEPTIONALLY OVER THE PAST 24 HOURS. ADDITIONAL GUIDANCE DEEMED WORTHY OF CONSIDERATION WAS FROM THE RECENT RUC SOLUTIONS...AS WELL AS SOME HRRR OUTPUT. ALL THE ABOVE POINT TO SOME FORM OF CONVECTION DEVELOPING ALONG THE WARM FRONT LATE THIS AFTERNOON/EVENING THEN FORMING INTO A BOWING CONVECTIVE SYSTEM AND PROPAGATING INTO SRN MISSOURI LATER THIS EVENING. HAVE TAILORED POPS IN THIS DIRECTION...KEEPING MOST OF FAR NORTHWEST MISSOURI DRY...WHILE EMPHASIZING THE FAR SRN GRIDS FOR BEST CHANCES. 21 SUNDAY THROUGH TUESDAY: MOST OF THE DAY SHOULD REMAIN DRY WITH WARM AIR ALOFT QUELLING ANY CHANCES FOR CONVECTION. MOISTURE POOLING ALONG THE WARM FRONT FROM ABOUT DES MOINES TO ST LOUIS COULD FOCUS THE DEVELOPMENT OF STORMS IF DAY TIME HEATING HELPS TO OVERCOME THE CIN. STRENGTHENING NOCTURNAL JET SUNDAY NIGHT COULD FEED INTO ANY MCS THAT DEVELOPS OVER THE NORTHERN PLAINS AND DRIFT THROUGH NORTHERN MISSOURI LATE TOMORROW NIGHT OR MONDAY MORNING. ON MONDAY AFTERNOON/EVENING A COLD FRONT WILL MOVE THROUGH THE AREA PROVIDING FOCUS FOR ANOTHER ROUND OF CONVECTION. MID LEVEL LAPSE RATES ARE FORECAST TO BE AROUND 8.5K/KM AND THERE WILL BE PLENTY OF SURFACE BASED CAPE...AROUND 3000 J/KG. SHEAR PARAMETERS NOT OVERLY IMPRESSIVE BUT MAY BE ENOUGH TO GENERATE SUPERCELLS AHEAD OF THE FRONT. SHOULD REMAIN DRY DURING THE DAY ON TUESDAY BUT LATE TUESDAY NIGHT COULD BRING ANOTHER NOCTURNAL EVENT AS RETURN FLOW...NOCTURNAL LLJ...AND WEAK UPPER WAVE COMBINE OVER THE NORTHEAST CWA AND INTO ILLINOIS. WEDNESDAY - SATURDAY: UPPER RIDGE TO BRING WARMER TEMPERATURES THROUGH THE REGION WITH HIGHS GETTING BACK INTO THE 90S MID TO LATE WEEK. THIS SHOULD INHIBIT CHANCES OF THUNDERSTORMS FOR THE MOST PART. BY THE WEEKEND UPPER HEIGHTS WILL FALL AGAIN IN RESPONSE TO TROUGH MOVING OUT OF THE ROCKIES INTO THE PLAINS. BELIEVE THE ACTIVITY WILL STAY NORTH BUT CAN'T RULE OUT THE RIDGE BEING FLATTENED ENOUGH FOR THUNDERSTORMS TO MAKE THEIR WAY INTO MISSOURI/KANSAS. ADOLPHSON && .AVIATION... FOR THE 06Z TAFS...WARM TEMPERATURES ALOFT AND A VEERING LOW LEVEL JET HAVE SHIFTED THE FOCUS FOR CONVECTION INTO EASTERN MISSOURI AND ILLINOIS. CHANCES FOR CONVECTION THIS FAR WEST APPEAR INCREASING LOW...AND WILL CONTINUE TO CARRY DRY CONDITIONS THROUGH MUCH OF SUNDAY. CHANCES FOR STORMS LATE IN THE PERIOD REMAIN VERY UNCERTAIN...AS MODELS ONCE AGAIN INDICATE AN UNSTABLE AIRMASS AND PRECIP MOVING INTO THE TERMINALS NEAR OR AFTER 00Z. THESE SAME MODELS HAVE BEEN PERFORMING VERY POOR LATELY. WILL CARRY A CB FOR THIS PERIOD SINCE THIS POTENTIAL CANNOT BE RULED OUT...BUT CONFIDENCE IN CONVECTION AFFECTING THE TERMINALS IS VERY LOW. HAWBLITZEL && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 648 PM CDT SAT JUN 25 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-261215- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 648 PM CDT SAT JUN 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE THIS EVENING AND OVERNIGHT AS A STATIONARY BOUNDARY INTERACTS WITH A VERY UNSTABLE AIRMASS. HOWEVER...WARM AIR ALOFT MAY PREVENT THUNDERSTORMS FROM DEVELOPING. SHOULD THUNDERSTORMS DEVELOP...LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL WILL BE POSSIBLE. THE HIGHEST THREAT FOR SEVERE THUNDERSTORMS WILL BE SOUTH OF I-70 THIS EVENING...PUSHING INTO EAST CENTRAL KANSAS AND THE LAKE OF THE OZARKS REGION AFTER DARK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND SUNDAY NIGHT...MAINLY NORTH OF A LINE FROM OLATHE TO CLINTON. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREATS. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS ACROSS MUCH OF THE OUTLOOK AREA ON MONDAY AS A COLD FRONT MOVES INTO THE AREA. A FEW OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. TEMPERATURES ARE FORECAST TO RISE INTO THE LOWER AND MIDDLE 90S BY LATE NEXT WEEK...WHICH COULD PUSH AFTERNOON HEAT INDEX VALUES ABOVE 100 DEGREES FROM THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING MAINLY SOUTH OF I-70. HAWBLITZEL
The Pleasant Hill radar (KEAX), 130 km away, was scanning. The volume nearest the first event began at 05:06 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2011Every state in 2011This day in weather historyWarnings in Kansas, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 324291.